Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lindelöf property in function spaces and a related selection theorem


Author: Witold Marciszewski
Journal: Proc. Amer. Math. Soc. 101 (1987), 545-550
MSC: Primary 54C35; Secondary 46E25, 54C65
DOI: https://doi.org/10.1090/S0002-9939-1987-0908666-8
MathSciNet review: 908666
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a separable metrizable space. If $ K$ is a compact space whose function space $ C(K)$ is weakly $ \mathcal{K}$-analytic, then the space $ {C_p}(X,K)$ of continuous maps from $ X$ to $ K$ with the pointwise topology has the Lindelöf property. If $ E$ is a Banach space whose weak topology is $ \mathcal{K}$-analytic, then each lower semicontinuous map from $ X$ to the family of nonempty closed convex subsets of the unit ball of the dual $ E$ with the weak*-topology admits a continuous selection. This extends some results of Corson and Lindenstrauss.


References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, D. H. Fremlin, and M. Talagrand, Pointwise compact sets of Baire-measurable functions, Amer. J. Math. 100 (1978), 845-886. MR 509077 (80b:54017)
  • [2] H. H. Corson and J. Lindenstrauss, On function spaces which are Lindelöf spaces, Trans. Amer. Math. Soc. 121 (1966), 476-491. MR 0187213 (32:4666)
  • [3] -, Continuous selections with nonmetrizable range, Trans. Amer. Math. Soc. 121 (1966), 492-504. MR 0187214 (32:4667)
  • [4] R. Engelking, General topology, PWN, Warszawa, 1977. MR 0500780 (58:18316b)
  • [5] J. E. Jayne and C. A. Rogers, $ \mathcal{K}$-analytic sets, Analytic Sets, Academic Press, New York, 1980.
  • [6] S. Mercourakis, On weakly countably determined Banach spaces, Trans. Amer. Math. Soc. 300 (1987), 307-327. MR 871678 (88a:46015)
  • [7] E. Michael, Continuous selections. I, Ann. of Math. (2) 63 (1956), 361-382. MR 0077107 (17:990e)
  • [8] J. Nagata, Modern general topology, North-Holland, Amsterdam, 1968.
  • [9] S. Negrepontis, Banach spaces and topology, Handbook of Set-Theoretic Topology, NorthHolland, Amsterdam, 1984, pp. 1045-1142. MR 776642 (86i:46018)
  • [10] G. A. Sokolov, On some classes of compact spaces lying in $ \Sigma $-products, Comm. Math. Univ. Carolinae 25 (1984), 219-231. MR 768809 (86h:54017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C35, 46E25, 54C65

Retrieve articles in all journals with MSC: 54C35, 46E25, 54C65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0908666-8
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society